Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS New York, NY

February 1, 2020

NWS New York, NY issued this small craft advisory at Feb 1, 2020, 3:21 AM EST. It took effect at Feb 2, 2020, 1:00 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 3:21 AM EST (08:21 UTC)
In effect from
Feb 2, 2020, 1:00 AM EST
Expired
Feb 3, 2020, 10:00 PM EST
In force
45 hr
Issued by
NWS New York, NY

The text

As transmitted.

001 
WHUS71 KOKX 010821
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
321 AM EST Sat Feb 1 2020

ANZ350-353-355-012130-
/O.NEW.KOKX.SC.Y.0013.200202T0600Z-200202T2300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
321 AM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and
  seas 4 to 6 feet expected.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...From 1 AM to 6 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
9 follow-up statements
881 
WHUS71 KOKX 012029
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
329 PM EST Sat Feb 1 2020

ANZ350-353-355-020915-
/O.EXT.KOKX.SC.Y.0013.200202T0600Z-200203T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
329 PM EST Sat Feb 1 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM SUNDAY TO 6 AM
EST MONDAY...

* WHAT...West winds 10 to 20 kt, with gusts up to 25 kt Sunday
  night, and seas 3 to 6 feet expected.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...From 1 AM Sunday to 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
367 
WHUS71 KOKX 020819
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
319 AM EST Sun Feb 2 2020

ANZ350-353-355-022130-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
319 AM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and
  seas 3 to 6 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
685 
WHUS71 KOKX 022025
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
325 PM EST Sun Feb 2 2020

ANZ350-030530-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
325 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST MONDAY
NIGHT...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until midnight EST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-030530-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
325 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ355-030530-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
325 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters south of Long Island out 20 nm.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
602 
WHUS71 KOKX 030224
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
924 PM EST Sun Feb 2 2020

ANZ355-031100-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
924 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters from Sandy Hook NJ to Fire Island Inlet
  NY out 20 nm.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-031115-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
924 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
MONDAY NIGHT...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters from Moriches Inlet NY to Montauk Point
  NY out 20 nm.

* WHEN...Until midnight EST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-031115-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
924 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight 
  and seas 3 to 6 feet.

* WHERE...The ocean waters from Fire Island Inlet NY to Moriches
  Inlet NY out 20 nm.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
667 
WHUS71 KOKX 030434
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1134 PM EST Sun Feb 2 2020

ANZ355-030545-
/O.CAN.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1134 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas are no longer expected to reach Advisory levels.
Therefore, the Small Craft Advisory has been cancelled. 

$$

ANZ353-030900-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1134 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3
  to 6 feet. The strongest winds and highest seas will occur on
  Monday. 

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-030900-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
1134 PM EST Sun Feb 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
MONDAY NIGHT...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 feet. The strongest winds and highest seas will occur on
  Monday. 

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until midnight EST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
914 
WHUS71 KOKX 030827
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
327 AM EST Mon Feb 3 2020

ANZ350-032100-
/O.EXT.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
327 AM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-032100-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
327 AM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
678 
WHUS71 KOKX 032039
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
339 PM EST Mon Feb 3 2020

ANZ353-032300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
339 PM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 10 to 15 kt with gusts up to 20 kt and seas 4
  to 6 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-040300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
339 PM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 4 
  to 6 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
493 
WHUS71 KOKX 032236
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
536 PM EST Mon Feb 3 2020

ANZ353-032345-
/O.CAN.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
536 PM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 5 ft.

$$

ANZ350-040300-
/O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
536 PM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 5 to 15 kt and seas 3 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/okx
781 
WHUS71 KOKX 040302
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1002 PM EST Mon Feb 3 2020

ANZ350-040415-
/O.EXP.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
1002 PM EST Mon Feb 3 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Seas have fallen below small craft criteria, thus the small craft
advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/okx

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:44 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 1, 12:44 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service New York NY
1244 AM EST Sat Feb 1 2020

.SYNOPSIS...
Developing low pressure along the Mid Atlantic and southeast
coast will pass well to the south and east tonight into Saturday
night. Weak high pressure returns to the area Sunday and
Monday, then moves east on Tuesday. A frontal system approaches
mid-week, stalling near the area into the end of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A band of light rain continues to move east across Long Island
and southeast Connecticut in response to an upper level jet
streak and weak wave of low pressure offshore. Any lingering
rain should end over the next 1-2 hours, leaving the rest of the
night dry and overcast. With light winds and the earlier rain,
patchy fog is possible overnight into early this morning.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
The pattern remains progressive with precipitation ending across
the far eastern zones by 12Z Saturday. However, the northern
stream energy will be lagging in the longwave trough. And while
the trough is progressive, passage of the trough axis will be
late Saturday night. With energies rotating through the trough,
will maintain slight chance probabilities for rain showers or
sprinkles Saturday and rain of snow showers or sprinkle or
flurries Saturday night. Depending on the strength of the energy
and amplitude of the northern trough measurable precipitation
will be possible Saturday night, only a few hundredths.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Some lingering rain and/or snow showers for eastern areas on
Sunday morning are possible as the upper level shortwave
associated with the frontal system moves through. Otherwise,
conditions will be dry expected for Sunday afternoon as weak
high pressure builds in.

A weak cold front passes the north Sunday night. There may be
just enough lift for some precipitation, so added a slight
chance for rain and/or snow showers Sunday night.

Conditions should remain dry Monday and Monday night with weak
high pressure in control. A cold front approaches Monday night
into Tuesday, which then is forecast to stall over or near the
area from mid-week into the end of next week. Therefore, an
unsettled period is expected. During this time frame, a couple
of areas of low pressure will form along the boundary and ride
northeast. Heavier precipitation is possible as the lows track
over the forecast area. However, there is still a great deal of
uncertainty with exactly where the lows will track.

As for precipitation type during this time frame, it will
largely be liquid, as there is lack of any really cold air,
especially with the jet stream remaining to the north of the
area and the region being mostly in the warm sector of the
frontal system. Far interior sections have the best chances for
a wintry mix as there is a better chance this area will lie
north of the cold front. Again, this far out, there is large
uncertainty as to where that cold front will lie.

Temperatures will be above to well above normal through the
long term period.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Low pressure passes well south and east of Long Island through
Saturday evening.

Lingering -RA will push east of GON through 07z. Conditions will
also continue lowering to MVFR early this morning. IFR then becomes
possible after 08z in ceilings and visibilities. There is a low
chance that visibilities fall to LIFR briefly around day break. MVFR
conditions should continue through much of the day and should
continue tonight. Some improvement is possible after 00z. There is a
small chance for a rain or snow shower as well after 00z.

Light and/or variable winds continue through the day. A light NE
flow around 5 kt may develop in the morning at city terminals, which
could go around to the SE in the afternoon. A light NW flow develops
tonight.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.Saturday Night...MVFR. Slight chance of light rain or snow showers.
.Sunday...VFR. W winds G20kt mainly in the afternoon.
.Monday...VFR.
.Tuesday...Mainly VFR. Slight chance of showers.
.Wednesday...MVFR or lower as rain becomes likely in the evening.

&&

.MARINE...
A weak pressure gradient force will be across the waters
tonight through Saturday night as high pressure weakens as
developing low pressure passes well to the south and east of the
forecast waters. As the low deepens Saturday night,
northwesterly winds will be increasing, however, winds and gusts
are expected to remain below SCA levels. Ocean seas may build
to minimal SCA levels by late Saturday night. At this time will
not issue an advisory on the ocean waters as this is late in the
third period, with conditions continuing into Sunday.

Waves continue to build to 5 to 6 ft on the ocean waters Sunday
into Sunday night then begin to diminish Monday, coming down
below 5 ft Monday night. Wind gusts of 25 to 30 kt on the ocean
waters are possible Sunday night.

Thereafter, SCA conditions are possible on the ocean waters as
a frontal system approaches and becomes stationary.

&&

.HYDROLOGY...
No hydrologic impacts are expected this weekend and early next
week.

1 to 2 inches of rainfall is possible from the mid to late week
time frame. This will fall over a prolonged period of time and
is not expected to cause an significant hydrological impacts.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still
operating at reduced power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JP/19
NEAR TERM...FEB/DS
SHORT TERM...19
LONG TERM...JP
AVIATION...DS/JC
MARINE...JP/19
HYDROLOGY...JP/19
EQUIPMENT...

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:30 AM ESTDense Fog AdvisoryOKXSuffolk5 hr

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.